I had an allergic reaction 10 years back and my doctors prescribed me to take cetrizine. I have taken cetrizine at that time and regularly taking it because if i leave it for a day or two severe itching starts all over my body. But once i take cetrizine it goes off. I am having a side effect with cetrizine at is dizzyness and i want to stop using cetrizine so what should i do. Please advise
There are many other antihistamines, like cetirizine, that you may try which may not make you dizzy. eg Hismanal, Seldane, Claritin. Trial and error is the only way you will find what works best for you. Talk to your pharmacist for suggestions.
Do you know what you are allergic to? Perhaps it would be better to avoid the allergen, or to take allergy shots for a time, rather than take daily medication. Allergists can do patch testing to test for what you are allergic to. They place a teeny bit of the subject under the skin and rate the degree of reaction. Once they know what you are allergic to they can put the substance into a liquid base to form allergy shots. These shots gradually cause your body to become less sensitized to your allergen, so you don't react when exposed to it. The best way to deal with allergies, when possible, is to avoid being around what you are allergic to. Of course, prudence is best. If you've had an allergic reaction that caused you to swell a great deal, or stopped your breathing you should always carry an Epi-Pen with you. This automatic injection has epinephrine in it, which causes your heart to beat faster - to keep it pumping during the reaction. It can buy you life-saving time while waiting for transport to the hospital and should be with you at all times.
- Cetirizine Information for Consumers
- Cetirizine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cetirizine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Mar 2012 • 1 answer
Posted 4 Mar 2012 • 1 answer
Posted 25 Nov 2012 • 2 answers
Posted 13 Feb 2015 • 1 answer
Posted 20 Sep 2016 • 0 answers